Doctor insights on:
Cost Of One Novacaine Shot
As needed: Every person is different, some teeth may need less than a cartridge (1.8ml). Some other teeth more than one, the max depends on the age, the heath and the weight of the patient, some agents are more potent than others. Ultimately it depends on your reaction and to the effect of the anesthetic. Hope this help ease your concerns. Good luck, dr mokbel, scdntalimplants. Com. ...Read more
Usually not: What are your symptoms and where is the pain or burning? Tn manifests itself in many ways. If it is from a lower shot, or mandibular block, and you are having pain in the area of the injection, it could be injection trauma not tn. There are several ways to help to get this to go away faster. In overview, one really needs more information to answer your question. I hope this information helps. ...Read more
Depends: There are some areas where it is possible to give anesthetic almost completely painless. If your dentist uses topical anesthetic first and leaves it on long enough, goes slow and uses body temperature anesthetic, it is very palatable. There are some things like vibroject and the sta wand system that can make other areas better, too. ...Read more
My son is scared to go to the dentist to get a cavity filled because of the novacaine shot. Is there another way?
Absolutely: The filling may be so small that a novocaine injection is not needed. In addition, most offices offer nitrous oxide (laughing gas) which will allow the dentist to perform the procedure with no anxiety on your son's part. As a very, very, last resort, sedation can be used. A pediatric dentist may be better for him if he is really that apprehensive. ...Read more
Thanks for asking!: They have different side effect profile, but usually the local anesthetic-novocain would have more benign effects. ...Read more
Not really: Pain is actually very subjective, while someone may feel it hurts terribly, someone else may not feel it at all. A big part of it is how 'heavy-handed' or gentle your dentist is, and you can talk to some of his/her patients to get an idea. Ask your dentist to put a bit of topical anesthetic before you get the shot, and it will help you in feeling less of the pinch of the needle. ...Read more
I received 3/4 shots of Novocain (procaine). Numbness lasted for a little over 3.5 hours. I breastfed about a half hour after the numbness went away. Is that ok?
It's fine: Dental injections are local in nature and should not affect your breast milk. ...Read more
Wait: It will wear off over time. I assume if you are writing it has been more than a few hours already. If this has been going on greater than 24 hours call your dentist. ...Read more
Tincture of time: Although there is an injectable drug that can reverse the effects of local anesthetic (phentolamine mesylate), patients tend to resist the idea of additional injections. The most practical approach to abolishing numbness is to allow time for nature to take its course. In the future, you might consider asking for an anesthetic without a vasoconstrictor, as this has a shorter duration of action. ...Read more
If I ice the side of my cheek where the shot of novocain (procaine) was, will the numbness go away?
Of course: Of course, you can ask the dentist anything. The numbing gel you are talking about is usually 20% lidocaine. It numbs the surface before the needle is inserted. ...Read more
Will i be able to request the dentist to not put the numbing paste stuff on before the novocain (procaine) shot?
Is there any medical reason for a dentist to give novocain (procaine) shots prior to general anesthesia?
If you are having : General anethesia, the dentist should wait until you are asleep before he injects. ...Read more
Why would I have jaw stiffnes and pain weeks after I had a novocain (procaine) shot during at my dentist?
Shot location?: Could be where the shot was, if it made the muscle sore, or if you had your mouth open too long and made it sore. ...Read more
Need more info: What was the shot for and where was it placed in relation to the spinal column? ...Read more
Is it possible that having novacaine shots for dental work could have done damage to a nerve that now causes ring in my ear?
Inj -> Tinnitus?: Extremely unlikely and remote connection that a routine dental injection would damage a nerve, and even less likely to cause ringing in the ear. Having your mouth open for an extended time or stretching it wide open would be more likely if you were predisposed to TMD. I would start by seeing an ENT specialist for an evaluation. ...Read more
Is it normal to have constant jaw and ear pain for a week after novacaine shot? Dentist said a nerve was possible damaged. How long it takes to heal?
Possible damage: In addition, the needle sometimes passes through some muscle tissue, so that may be inflamed. Also, keeping your mouth opened wide for a while during the procedure may have inflamed the tmj. Was a tooth extracted? This can also cause your symptoms. Your post gave little info to go on. Hard to say how long it will take to heal. ...Read more
Woke up with left cheek and upper lip swollen. Feels like shot of novacaine. This is something new. Time for e.r.? Doctor appt.?
Dentist gave me a Novacaine shot two days ago and hit a nerve — now my left lip and chin is completely numb. Is the nerve damage permanent?
Unlikely: You will most likely have improved sensation gradually returning over a maximal 3-4 weeks at most. But contact your dentist and inform of situation and have them examine area, as, on occasion, interval treatment might speed resolution. ...Read more
Not as bad.: 1 of the effects of lydicane is to numb the area but unfortunately there's a burning sensation as that process takes place within the nerve cells. The vaccine does not contain any numbing medication so ironically it will hurt less than getting numbing medication does. You should have no trouble. ...Read more
Novacaine shot caused immediate pain in my ear and felt nauseous and dizzy almost passing out. Now severe ear pain especially at night. Cause?
Cause??: Your own dentist would be the best one to answer these questions as he\she knows you, your dental history & the specifics surrounding your last visit. Having said that, your initial reaction might have been psychogenic or a reaction to the injection. Your ear pain may be a result of TMD, related to your dental problem or completely unrelated such as an ear infection. Speak to your dentist first. ...Read more
My dentist gave me two shots of novacaine into my jaw muscle 3 weeks ago. Right now I can only open my mouth about an inch before the pain starts. Help.
Go for follow up: Novocaine effect lost only few hrs, you still may have problem with infection etc, call your dentist explain and go back for follow up visit ...Read more
Severe jaw pain a week after a 2 novacaine shots for a crown and filling in the back molars. It goes away with advil (ibuprofen). Should i be worried?
Is novocain dangerous for someone w/ a leaking heart valve? They need to have a tooth extracted but are worried about the shot. If someone has a history of having a leaking valve in the heart but needs there tooth pulled out due to an infection and cavity
"Novacaine" : "Novacaine" is no longer used in dentistry. There are other anesthetics that are available. After your complete medical history is reviewed, it will be evaluated and a proper way to procede will be formulated. Make sure you bring your medical history from your cardiologist so your dentist can review it. ...Read more
5 days after two fillings and two novacaine shots I am in awful jaw and ear pain. Dentist said I don't need a root canal. Is it jaw or tooth pain?
Long time: 5 days is a long time to be in pain. Need to have ears, nose, and throat checked by your md/do as well as revisiting the dentist. Filling could be "high, " nerve of tooth could be slowly dying, could be jaw joint involvement, could be so many other things. Go back for reevaluation. ...Read more
What is wrong with me and what should I do I had a facet joint shot 4 days ago and I have asma and im allergic to novacaine I have been have rashes, trouble breathing, worse pain, fever, itching and dizziness.
Call doctor: You need to be see by your doctor and find out what is going on. Don't wait. Call today. ...Read more
- Talk to a doctor online
- Lip swelling and novacaine shot
- One year old shots
- How to wear off novacaine?
- Does novacaine cause headache?
- How much is one shot of alcohol?
- 2 tetanus shots in one year
- Effectiveness of only one gardasil shot
- Can novacaine wear off faster?
- Will novacaine shots hurt